Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 27, NWS Pocatello, ID

June 28, 2014

NWS Pocatello, ID issued this wind advisory at Jun 28, 2014, 3:22 AM MDT. It took effect at Jun 28, 2014, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2014, 3:22 AM MDT (09:22 UTC)
In effect from
Jun 28, 2014, 12:00 PM MDT
Expired
Jun 28, 2014, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WWUS75 KPIH 280922
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
322 AM MDT SAT JUN 28 2014


IDZ020-021-282130-
/O.NEW.KPIH.WI.Y.0027.140628T1800Z-140629T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
322 AM MDT SAT JUN 28 2014

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

* TIMING...FROM NOON TODAY UNTIL 8 PM THIS EVENING

* WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 40 MPH. 

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...
  POCATELLO...BLACKFOOT

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH-
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
119 
WWUS75 KPIH 282017
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
217 PM MDT SAT JUN 28 2014

IDZ020-021-290215-
/O.NEW.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/
/O.CON.KPIH.WI.Y.0027.000000T0000Z-140629T0200Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
217 PM MDT SAT JUN 28 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY.
CURRENTLY A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING.

* TIMING...FROM NOON TODAY UNTIL 8 PM THIS EVENING...AND THEN FROM
  12 PM SUNDAY UNTIL 10 PM SUNDAY.

* WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 35 MPH WITH GUSTS UP
  TO 45 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY... 
  POCATELLO...BLACKFOOT 

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH-
  PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE
  LIMBS AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-290215-
/O.NEW.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
217 PM MDT SAT JUN 28 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY. 

* TIMING...FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY.

* WINDS...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL
  OCCUR DURING THIS TIME.

* LOCATIONS INCLUDE...THE TOWNS OF BURLEY...RUPERT...SHOSHONE...
  AND CARY. INCLUDING PORTIONS OF INTERSTATES 84 AND 86 IN THE
  EASTERN MAGIC VALLEY.

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO CONTROL
  YOUR VEHICLE...ESPECIALLY IF IT IS A HIGH PROFILE VEHICLE. WINDS
  THIS STRONG CAN BRING DOWN WHOLE TREES OR TREE BRANCHES AND
  CAUSE TEMPORARY POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MESSICK
573 
WWUS75 KPIH 290200
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
800 PM MDT SAT JUN 28 2014

IDZ020-021-291200-
/O.EXP.KPIH.WI.Y.0027.000000T0000Z-140629T0200Z/
/O.CON.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
800 PM MDT SAT JUN 28 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SUNDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY. 

* TIMING...FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY.

* WINDS...SOUTHWEST AND WEST WINDS FROM 30 TO 35 MPH WITH GUSTS UP
  TO 45 MPH AFTER NOON ON SUNDAY. 

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY... 
  POCATELLO...BLACKFOOT 

* IMPACTS...STRONG WINDS MAY MAKE DRIVING DIFFICULT IN HIGH- 
  PROFILE VEHICLES. STRONG WINDS CAN BRING DOWN TREES AND TREE 
  LIMBS AND CAUSE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-291200-
/O.CON.KPIH.WI.Y.0028.140629T1800Z-140630T0400Z/
EASTERN MAGIC VALLEY-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY
800 PM MDT SAT JUN 28 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT SUNDAY. 

* TIMING...FROM 12 PM SUNDAY UNTIL 10 PM SUNDAY.

* WINDS...WEST WIND OF 30 TO 35 MPH WITH GUSTS TO 45 MPH WILL 
  OCCUR DURING THIS TIME. 

* LOCATIONS INCLUDE...THE TOWNS OF BURLEY...RUPERT...SHOSHONE... 
  AND CARY. INCLUDING PORTIONS OF INTERSTATES 84 AND 86 IN THE 
  EASTERN MAGIC VALLEY. 

* IMPACTS...WIND OF THIS STRENGTH CAN MAKE IT DIFFICULT TO 
  CONTROL YOUR VEHICLE...ESPECIALLY IF IT IS A HIGH PROFILE 
  VEHICLE. WINDS THIS STRONG CAN BRING DOWN WHOLE TREES OR TREE 
  BRANCHES AND CAUSE TEMPORARY POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 28, 2:50 AM MDT, 32 minutes earlier.

Area forecast discussion, Jun 28, 2:50 AM MDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
250 AM MDT SAT JUN 28 2014

.DISCUSSION...HIGHLIGHT OF WV IMAGERY THIS MORNING IS UPPER
DISTURBANCE CUTTING INTO CENTRAL IDAHO. STRONG JET STREAK PUSHING IN
BEHIND THIS DISTURBANCE SHOULD KEEP MOST ACTIVE WEATHER IN OUR NORTH
TODAY. GFS IS A BIT MORE BULLISH ON QPF OVER THE EASTERN HIGHLANDS
WHICH IS LIKELY ACCOUNTING FOR A STRONG UPSLOPE COMPONENT. STRONG
SURFACE WINDS LIKELY TODAY AS JET SPEEDS OF 110 KTS DRIVE INTO THE
AREA. A WIND ADVISORY FOR THE UPPER AND LOWER SNAKE PLAIN IS IN
EFFECT THIS AFTERNOON AND EARLY EVENING. BREEZY CONDITIONS EXPECTED
AGAIN SUNDAY WITH A DRIER ZONAL FLOW ALOFT...BUT UPPER RIDGING WILL
PUSH INTO THE PAC NW STARTING MONDAY WHICH WILL LEAD TO WARM DRY
CONDITIONS AT LEAST THROUGH MID-WEEK. GFS TRIES PUSHING SOME
MONSOONAL MOISTURE INTO THE GREAT BASIN...BUT THAT MOISTURE SHIFTS
TO THE EAST ALONG WITH THE UPPER RIDGE AXIS. THE LATTER HALF OF THE
WEEK WILL INTRODUCE A SOUTHWESTERLY FLOW AHEAD OF AN UPSTREAM
TROUGH...WHICH WILL ALSO BRING SOME CHANCES OF AFTERNOON CONVECTION
AS WELL. HINSBERGER
&&

.AVIATION...STORM TRACK WILL BE SHIFTING NORTH TODAY. ISOLATED
THUNDERSTORMS OVER THE MOUNTAINS AROUND KSUN 18-22Z...OTHERWISE VFR.
STRONG SOUTHWEST WINDS 25 TO 35 MPH IN THE SNAKE PLAIN AFFECTING
KIDA AND KPIH 18-02Z. SNAKE PLAIN WILL BE WINDY AGAIN SUNDAY
AFTERNOON. RS

&&

.FIRE WEATHER...THE STORM TRACK BEGINS SHIFTING NORTH TODAY.
ISOLATED SHOWERS OR THUNDERSTORMS ARE EXPECTED AS FAR SOUTH AS
STANLEY AND GALENA SUMMIT.  WIDELY SCATTERED SHOWERS WITH AFTERNOON
THUNDERSTORMS WILL BE LIMITED TO THE LEMHI RANGE AND BEAVERHEAD
MOUNTAINS AND ISLAND PARK. BY SUNDAY THE RAIN SHOWERS WILL NORTH OF
LOST TRAIL PASS. STRONG SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH
ARE EXPECTED IN THE SNAKE PLAIN FROM RAFT RIVER TO DUBOIS BOTH
SATURDAY AND SUNDAY AFTERNOONS. MINIMUM HUMIDITY LOWERS TO THE
MIDDLE TEENS TO LOWER 20S IN THE SNAKE PLAIN BY SUNDAY.
THUNDERSTORMS ARE NOT EXPECTED AGAIN BEFORE WEDNESDAY AFTERNOON WITH
THE UPPER LEVEL WINDS TURNING SOUTHWESTERLY. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING
IDZ020-021.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:17 PM MDTWind AdvisoryPIH32 hr

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.